I am a 26 year old white male, about a month and a half ago I noticed a dry patch on my left hand index finger. I paid little attention to it until there was a similar patch on the thumb and on the right hand index finger.
I bought some cream with 1% clotrimazole and began applying it twice daily for the last seven days. During this time the rash seems to have continued to spread outward and I am now also noticing it on my left hand ring finger.
The rash presents somewhat circular, with the outer boundaries flaky, and the skin slightly raised. The skin inside the boundaries is mostly dry and scaly, but not reddish.
Moreover - and this is the thing for which I haven't found any related conditions - there are tiny brownish dots scattered just outside the boundaries. Each are about 1/4 of a millimeter. As I watch the rash progress, it almost seems as if the dots determine where the rash will spread next.
My question is: should I continue applying the clotrimazole? Or should I try an oral anti-fungal, or hydrocortisone, etc.?
You're describing hand eczema. Clotrimazole is for fungal infections, and eczema isn't fungal. You'll need a prescription-strength cortisone cream, because the skin of the hand is too think for over-the-counter hydrocortisone cream to do much. The tiny brownish dots are blisters, which are part of eczema. One visit to a skin doctor should get you a specific diagnosis and proper treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.